MAUDE Adverse Event Report: SYNTHES BETTLACH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS

SYNTHES BETTLACH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Catalog Number 309.065
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Dhr review was completed.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.(b)(4).Manufacturing date: 10.Mar.2004.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the spare reamer tube and hollow reamer complete for 6.5mm & 7.0 mm screws were discovered broken during routine maintenance inspection in the sterile processing department.This was discovered after sterile processing.This complaint does not involve any patient or procedure.Preliminary review of the returned devices revealed the spare reamer tube has two (2) cracks on the distal end but is not broken.This report is for one (1) hollow reamer.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Customer quality completed an investigation of the returned devices.The following device were returned to cq: part #309.068 lot# spare reamer tube for hollow reamer (309.065); mfg date: 25nov2003 part #309.065 lot# hollow reamer complete for 6.5mm & 7.0mm screws; mfg date: 10mar2004 the instruments were returned assembled as one unit.The device shows the instrument was observed to have two cracks towards the distal tip which may hinder the device from functioning as intended.The balance of the device shows normal wear and tear from use.The complaint is confirmed.No new defects or malfunctions were observed on any of the returned instruments.A visual inspection under 5x magnification, dhr review, and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the instruments are already cracked.The instruments are part of the synthes screw removal set which are utilized to remove imbedded synthes screws.The instruments were returned and it was reported that were discovered broken during routine maintenance inspection in the sterile processing department.Dhr review request no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.A dcrm review and/or occurrence rate calculation must be performed for all complaint parts which resulted in a classification of serious injury that were not generated from a literature article.Therefore, no dcrm calculation will be performed for this complaint no definitive root cause could not be determined as the circumstances surrounding the complaint are unknown, however a possible cause could be rough handling during sterile processing may have led to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Investigation summary/additional information: the instruments were returned assembled as one unit.The device shows the instrument was observed to have two cracks towards the distal tip (for part number 309.068, which is a component of 309.065) which may hinder the device from functioning as intended.The balance of the device shows normal wear and tear from use.The hollow reamer complete showed no cracks or breaks that would prevent the device form functioning as intended.The complaint is confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6825785
Report Number9612488-2017-10441
Device Sequence Number461416
Product Code HTO
UDI-Device Identifier10886982185570
UDI-Public(01)10886982185570(10)2089535
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.065
Device Lot Number2089535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer10/03/2017
10/05/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/04/2017
10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1